3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Support Groups > 100 lb. Club

antibiotic weight gain

Thread Tools
Old 03-02-2007, 11:07 AM   #1
Senior Member
djs06's Avatar
Join Date: Jul 2004
Posts: 2,383

S/C/G: 274/?/175

Height: 5'8

Default antibiotic weight gain

Good morning everyone!

Well, it was my weigh-in this morning, "official weigh in" anyway (I weigh every day to stay accountable) and I'm up 2 lbs from yesterday. I know enough not to be bummed out by this- I'm being sooo good on my plan.

I started taking Augmentin yesterday for bronchitis. I can't find much on the topic, but how long will it take to get the "weight gain" out of my system? I'm on this crap for ten days and I'm nervous that it's going to get discouraging if I keep gaining weight.

Any advice on how to stay positive?
djs06 is offline   Reply With Quote
Old 03-02-2007, 12:07 PM   #2
Senior Member
fitbyforty's Avatar
Join Date: May 2005
Location: Massachusetts
Posts: 740

S/C/G: 185/168/150

Height: 5'8


Everything I just read says nothing about weight gain as a side effect.

My progress pics
fitbyforty is offline   Reply With Quote
Old 03-02-2007, 12:36 PM   #3
jtammy's Avatar
Join Date: Feb 2006
Location: Mississippi
Posts: 2,496

S/C/G: 346/186/186

Height: 5' 9"


I don't think it will be related to the medicine. It's just the way our bodies work. Heaven's no, don't get discouraged. If you weigh everyday, you just have to be prepared to see the scale fluctuate. The overall trend will be down as long as you keep doing the right thing, which you are. Keep telling yourself that this is just normal scale fluctuation and don't worry about it.

My scale is all over the place from day to day. Yesterday 204, today 205, it wouldn't be a huge surprise to see 206 or 208 tomorrow. I'm just as likely to see 203. And the day to day weight really has little or nothing to do with how I'm eating. It's the big picture - when you look at a month at a time - that reflects how I'm eating.

160 lbs lost!

My progress pictures
jtammy is offline   Reply With Quote
Old 03-02-2007, 02:22 PM   #4
Former Quitter
GirlyGirlSebas's Avatar
Join Date: Nov 2006
Location: Atlanta
Posts: 5,500

S/C/G: 310/310/180

Height: 5'7


Hi Dana. Are you taking measurements in addition to the scale? Those darn scales just don't always cooperate! And, they're really not always accurate. We all like to see those numbers go down, but the inches lost is really the best indicator of your success. LisaMarie71 said something in a thread yesterday that just really spoke to me as I was having one of those negative days...."whether we make good choices or bad choice, time will continue to pass." So, what do I want to look like and feel like in six months? The choice is ours. We can push through these rough times and come out where we want to be or we can quit and remain the way we are now. Hang in there, Dana. This is just one of those bumps in the road, but the journey doesnt have to end here.
- Rhonda

"Live the life you've always imagined." Henry David Thoreau

GirlyGirlSebas is offline   Reply With Quote
Old 03-02-2007, 03:44 PM   #5
Almost the Big 50!
CyberGypsy's Avatar
Join Date: Jan 2007
Location: Ocala, Fl
Posts: 728

S/C/G: Goal of 150!

Height: 5'8"


I have always lost weight when on meds.......i get the runs

CyberGypsy is offline   Reply With Quote
Old 03-02-2007, 04:44 PM   #6
Senior Member
djs06's Avatar
Join Date: Jul 2004
Posts: 2,383

S/C/G: 274/?/175

Height: 5'8


Hmmm, well, I coudln't find much about weight gain (other than one thing that said it was a "rare" side effect). I jsut thought it was really weird becuase I woke up really bloated this morning, and nothing was out of the ordinary.. I don't usually bloat like this. Could be anything though, I guess!
JTammy, it definitely does fluctuate, but gaaah is it ever frustrating!!! It doesn't usually fluctuate that much for me. Thanks for the input.
Thanks for the pep talk, Rhonda.. I needed it! I really *should* measure, huh?

Sandy, my doctor recommended taking Acidophilus when I take antibiotics.. I ALWAYS get yeast infections (if that's tmi sorry! lol) and it also helps with stomach problems.
djs06 is offline   Reply With Quote
Old 03-03-2007, 12:00 PM   #7
melsfolly's Avatar
Join Date: Oct 2003
Location: Georgia
Posts: 619

Height: 5'7"


I had always heard that any antibiotic could have temporary weight gain as a side effect. But in searching the particular antibiotic you are taking - Augmentin - I could only find that it was a rare side effect also. So I don't think the weight gain is caused by the Augmentin. But I do believe that your body knows when it's not at 100% and that the weight gain is because it is holding on to the good fluids & proteins and other crap that fuels our bodies (can you tell science wasn't one of my best subjects?) that it thinks it might need until you are feeling better.

Bottom line - Don't sweat it! Just get better!!

Highest weight: 381.4 Recommitted 1/7/12 at 381.4

“Far away in the sunshine are my highest aspirations. I may not reach them quickly, but I can look up and see their beauty, believe in them, and follow where they lead.”

melsfolly is offline   Reply With Quote
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

All times are GMT -4. The time now is 09:01 PM.

Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2015, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2